Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 121, NWS Dodge City, KS

June 17, 20117 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 17, 2011, 11:10 PM CDT for 7 counties in Kansas. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2011, 11:10 PM CDT (04:10 UTC)
Expired
Jun 18, 2011, 12:15 AM CDT
In force
65 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Finney County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS, Scott County, KS

The radar

The Dodge City radar (KDDC), 71 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 11:40 PM CDTHAIL 1.5Cimarron, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 6:23 PM CDTSevere Thunderstorm WatchSPC8 hr
Jun 17, 8:19 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.2 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2689 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.5
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

927 
WUUS53 KDDC 180410
SVRDDC
KSC055-057-069-083-101-135-171-180515-
/O.NEW.KDDC.SV.W.0121.110618T0410Z-110618T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1110 PM CDT FRI JUN 17 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FINNEY COUNTY IN SOUTHWEST KANSAS...
  NORTHWESTERN FORD COUNTY IN SOUTHWEST KANSAS...
  NORTHERN GRAY COUNTY IN SOUTHWEST KANSAS...
  HODGEMAN COUNTY IN SOUTHWEST KANSAS...
  LANE COUNTY IN WEST CENTRAL KANSAS...
  WESTERN NESS COUNTY IN WEST CENTRAL KANSAS...
  SOUTHEASTERN SCOTT COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 1215 AM CDT

* AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF GRIGSTON
  TO 18 MILES WEST OF KALVESTA TO 6 MILES EAST OF GARDEN CITY...AND
  MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GARDEN CITY...
  AMY...
  INGALLS...
  DIGHTON...
  SHIELDS...
  ALAMOTA...
  PENDENNIS...
  KALVESTA...
  UTICA...
  NESS CITY...
  MAINLY RURAL AREAS OF FINNEY...HODGEMAN...LANE...NORTHERN GRAY...
  NORTHWESTERN FORD...SOUTHEASTERN SCOTT AND WESTERN NESS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3868 10018 3828 9964 3777 10010 3788 10094
      3816 10102 3855 10097
TIME...MOT...LOC 0410Z 257DEG 29KT 3836 10066 3815 10055
          3798 10072
WIND...HAIL 60MPH 1.50IN

$$

18
2 follow-up statements
417 
WWUS53 KDDC 180431
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1131 PM CDT FRI JUN 17 2011

KSC171-180441-
/O.CAN.KDDC.SV.W.0121.000000T0000Z-110618T0515Z/
SCOTT KS-
1131 PM CDT FRI JUN 17 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3818 10081 3826 10067 3842 10063 3868 10018
      3828 9964 3777 10010 3787 10083
TIME...MOT...LOC 0431Z 257DEG 29KT 3828 10044 3816 10030
          3790 10043

$$

KSC055-057-069-083-101-135-180515-
/O.CON.KDDC.SV.W.0121.000000T0000Z-110618T0515Z/
NESS KS-LANE KS-HODGEMAN KS-GRAY KS-FINNEY KS-FORD KS-
1131 PM CDT FRI JUN 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FORD...EASTERN FINNEY...NORTHERN GRAY...HODGEMAN...SOUTHERN LANE AND
WESTERN NESS COUNTIES UNTIL 1215 AM CDT...

AT 1125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 14 MILES SOUTH OF AMY TO 8 MILES
NORTHWEST OF KALVESTA TO CHARLESTON...AND MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  INGALLS...
  DIGHTON...
  KALVESTA...
  ALAMOTA...
  BEELER...
  UTICA...
  JETMORE...
  MAINLY RURAL AREAS OF EASTERN FINNEY...HODGEMAN...NORTHERN GRAY...
  NORTHWESTERN FORD...SOUTHERN LANE AND WESTERN NESS COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3818 10081 3826 10067 3842 10063 3868 10018
      3828 9964 3777 10010 3787 10083
TIME...MOT...LOC 0431Z 257DEG 29KT 3828 10044 3816 10030
          3790 10043
WIND...HAIL 60MPH 1.00IN

$$

18
409 
WWUS53 KDDC 180448
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1148 PM CDT FRI JUN 17 2011

KSC055-057-069-083-101-135-180515-
/O.CON.KDDC.SV.W.0121.000000T0000Z-110618T0515Z/
NESS KS-LANE KS-HODGEMAN KS-GRAY KS-FINNEY KS-FORD KS-
1148 PM CDT FRI JUN 17 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
FORD...NORTHEASTERN FINNEY...NORTHEASTERN GRAY...HODGEMAN...
SOUTHEASTERN LANE AND WESTERN NESS COUNTIES UNTIL 1215 AM CDT...

AT 1144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 13 MILES
NORTH OF KALVESTA...AND MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  BEELER...
  UTICA...
  JETMORE...
  NESS CITY...
  MAINLY RURAL AREAS OF HODGEMAN...NORTHEASTERN FINNEY...NORTHEASTERN
  GRAY...NORTHWESTERN FORD...SOUTHEASTERN LANE AND WESTERN NESS
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3789 10049 3826 10053 3846 10055 3868 10018
      3828 9964 3788 10000
TIME...MOT...LOC 0448Z 256DEG 38KT 3824 10016
WIND...HAIL 60MPH 1.75IN

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:40 PM CDT, 7 hours 30 minutes earlier.

Area forecast discussion, Jun 17, 3:40 PM CDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
340 PM CDT FRI JUN 17 2011

.SYNOPSIS...
CURRENTLY...SKIES ARE PARTLY CLOUDY AND THE KDDC RADAR DEPICTS NO
PRECIPITATION ECHOES. A WEAK AREA OF LOW PRESSURE IS FOUND ACROSS
NORTHWESTERN OKLAHOMA WITH A WARM FRONT EXTENDING EASTWARD TOWARDS
ARKANSAS AND A COLD FRONT EXTENDING SOUTHEAST INTO THE TEXAS
PANHANDLE. ANOTHER WEAK COLD FRONT EXTENDS THROUGH NORTHWESTERN
KANSAS INTO CENTRAL COLORADO. A FEW THUNDERSTORMS HAVE DEVELOPED
ALONG THIS BOUNDARY NEAR DENVER. WINDS ACROSS OUR CWA ARE GENERALLY
FROM THE NORTH ACROSS THE WESTERN TWO THIRDS OF THE CWA WITH WINDS
FROM THE EAST TO SOUTHEAST ACROSS THE EASTERN THIRD OF THE CWA.
TEMPERATURES RANGE FROM THE MID 80S ACROSS NORTHERN PORTIONS OF THE
CWA TO NEAR 100 ACROSS SOUTHEASTERN PORTIONS OF THE CWA. THE WEATHER
PATTERN ALOFT DEPICTS A RIDGE OF HIGH PRESSURE ACROSS THE
MISSISSIPPI VALLEY AND A BROAD TROUGH OF LOW PRESSURE ACROSS THE
NORTHERN ROCKIES AND INTERMOUNTAIN WEST. TWO BRANCHES OF THE JET ARE
OBSERVED WITH ONE EXTENDING THROUGH SOUTHERN ARIZONA...NEW
MEXICO...THE TEXAS PANHANDLE...AND FINALLY INTO WESTERN OKLAHOMA.
THE OTHER BRANCH OF THE JET SWINGS AROUND THE UPPER LEVEL LOW FROM
THE PACIFIC NORTHWEST...THROUGH THE CENTRAL ROCKIES...THEN UP
THROUGH THE NORTHERN PLAINS.

&&

.DISCUSSION...

DAYS 1-2...
THIS AFTERNOON INTO TONIGHT...
AS MENTIONED ABOVE...THUNDERSTORMS HAVE FORMED ALONG THE WEAK COLD
FRONT IN CENTRAL COLORADO. MORE STORMS ARE EXPECTED TO DEVELOP AND
MOVE EASTWARD INTO NORTHWESTERN KANSAS. MOST OF THE THUNDERSTORM
ACTIVITY SHOULD REMAIN NORTH OF OUR CWA BUT A FEW MAY MAKE IT INTO
NORTHERN PORTIONS OF OUR CWA AND I HAVE PLACED A SLIGHT CHANCE OF
THUNDERSTORMS IN THIS AREA OVERNIGHT. WINDS TONIGHT WILL GENERALLY
BE OUT OF THE NORTHEAST AT 10 TO 15 MPH. LOWS TONIGHT WILL RANGE
FROM THE LOWER 60S ACROSS NORTHWESTERN PORTIONS OF THE CWA TO AROUND
70 ACROSS SOUTHEASTERN PORTIONS OF THE CWA.

TOMORROW AND TOMORROW NIGHT...
A SHORTWAVE WILL MOVE OUT OF THE BASE OF THE UPPER LEVEL TROUGH AND
MOVE THROUGH THE ROCKIES AND INTO OUR CWA BY TOMORROW EVENING.
WESTERLY FLOW WILL INCREASE ALOFT AND INDUCE LEE TROUGHING ACROSS
OUR CWA WHICH IN TURN SHOULD INCREASE DEWPOINTS INTO THE 50/60
DEGREE MARK. THE SUBTROPICAL JET LOOKS TO STRENGTHEN AND MOVE BACK TO THE
NORTH LEAVING OUR AREA IN THE LEFT EXIT OF THE JET. A FEW MODELS
HAVE AN MCS ROLLING THROUGH OUR AREA SATURDAY AFTERNOON INTO
SATURDAY EVENING.  A FEW OTHER MODELS HAVE CONVECTION FORMING ACROSS
NORTHERN PORTIONS OF OUR CWA. I HAVE KEPT THE 30 PERCENT POPS IN THE
GRIDS TO REFLECT THIS AS WELL AS ANY OTHER CONVECTION THAT MAY
OCCUR. WINDS TOMORROW WILL BE FROM THE NORTHEAST SHIFTING TO THE
EAST BY TOMORROW EVENING. TEMPERATURES TOMORROW LOOK TO BE IN THE
MID 80S ACROSS NORTHERN PORTIONS OF OUR CWA TO MID 90S ACROSS
SOUTHERN PORTIONS OF OUR CWA.

SUNDAY...
THE AXIS OF THE UPPER LEVEL TROUGH WILL MOVE INTO THE CENTRAL
ROCKIES ON SUNDAY LEAVING OUR FORECAST AREA UNDER SOUTHWESTERLY
FLOW. A WEAK AREA OF LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY TO
OUR SOUTH SHOULD MOVE BACK TO THE NORTH AS A WARM FRONT SHIFTING OUR
WINDS BACK TO THE SOUTH. PRECIPITATION CHANCES LOOK TO BE LOW DUE TO
LACK UP LIFT ACROSS THE AREA. TEMPERATURES ON SUNDAY LOOK TO SOAR
ONCE AGAIN INTO THE LOWER 100S IN SOME PLACES. DRY CONDITIONS WILL
ALSO BE FOUND ACROSS WESTERN PORTIONS OF OUR CWA AND A FIRE WATCH
MAY BE NEEDED. I WILL HAVE THE OVERNIGHT SHIFT LOOK AT THE 00Z
MODELS TO SEE IF THIS IS NEEDED.

DAYS 3-7...
DAYS 3-7...

FORECAST CHALLENGE EARLY IN THE EXTENDED WILL BE THE TIMING OF THE
NEXT FRONT AND DRY LINE AND THE SUBSEQUENT MAX TEMPS AND CHANCE FOR
PRECIPITATION. REMARKABLY, BOTH THE GFS AND ECMWF ARE EXTREMELY
SIMILAR BY EARLY NEXT WEEK WITH RESPECT TO THE UPPER FLOW.  BOTH
HAVE A ANOMALOUSLY STRONG MID-LEVEL (50H) CLOSED LOW MOVING INTO
WESTERN NEBRASKA. BUT AS IS TYPICAL FOR STRONG SYSTEMS LOCATED IN
THAT AREA, THE EML WILL SPREAD ACROSS MOST OF THE MY AREA AND THE
HOT AND DRY AIR THAT HAS BEEN PREVALENT ACROSS THE PLAINS THIS
SPRING WILL SPREAD INTO MY CWA.  HOWEVER, IF THE SURFACE FRONT MOVES
WELL INTO MY CWA AS ADVERTISED, THE ONLY AREAS TO GET VERY HOT WILL
BE THE SOUTHEAST AREAS, FROM ROUGHLY DODGE CITY TO MEDICINE LODGE. I
WILL HAVE POPS IN THE MEDICINE LODGE AND PRATT AREAS AS THE BOUNDARY
LAYER MOISTURE SHOULD HANG IN THERE BUT IT APPEARS THE REMAINDER OF
THE AREA WILL HAVE MOISTURE SCORED WELL TO THE EAST WITH DEEP MIXING
OF THE DRY AIR.  THE MODELS HAVE THE UPPER LOW LIFTING
EAST/NORTHEAST AND I CAN'T ARGUE WITH THIS SOLUTION.

AS THE LOW MOVES INTO IA/MN THERE SHOULD BE SEVERAL DAYS OF CAA
BRINGING DOWN HIGH TEMPERATURES WELL INTO THE 80S AND IF THERE IS
ANY STRATOCUMULUS DECK, MAYBE AS LOW AS THE 70S FOR TUESDAY AND
WEDNESDAY.

LEE TROUGHING LATER IN THE WEEK SHOULD BRING A RETURN TO SOUTH OR
EVEN SOUTHEAST SURFACE WINDS AND EVENTUALLY BOUNDARY LAYER
MOISTURE.  HIGH TERRAIN CONVECTION COULD OCCUR LATE IN THE WEEK AND
THIS COULD DRIFT INTO MY COUNTIES DURING THE EVENING HOURS. BUT
SINCE THIS IS STILL 5-7 DAYS OUT THERE IS NO NEED TO GET TOO
AGGRESSIVE WITH GRIDS AT THIS TIME.

&&

.AVIATION...
THE AFTERNOON CUMULUS AND ALTO CUMULUS FIELD FROM HAYS TO DODGE CITY
SHOULD DISSIPATE TOWARDS SUNSET. HOWEVER WITH A RELATIVELY MOISTURE
BOUNDARY LAYER, THERE COULD BE A LOWER DECK DEVELOP BY SUNRISE.
IT'S JUST A POSSIBILITY, BUT NOT ENOUGH CONFIDENCE TO PUT IN THE
TAFS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  66  90  66 103 /  10  30  30  10
GCK  64  90  64 102 /  20  30  30  10
EHA  63  92  63 102 /  10  20  30   0
LBL  66  93  65 102 /  10  20  30   0
HYS  66  85  64  96 /  20  30  40  20
P28  72  94  70 103 /  10  30  30  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

FN42/07/07
Hazardous weather outlook, Jun 17, 3:20 AM CDT, 19 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
320 AM CDT FRI JUN 17 2011

KSZ030-031-043>046-061>066-074>081-084>090-180830-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
320 AM CDT FRI JUN 17 2011 /220 AM MDT FRI JUN 17 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

MARGINAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS EXTREME SOUTHWESTERN
AND SOUTH CENTRAL KANSAS FROM ELKHART TO LIBERAL AS THIS AREA WILL BE
THE WARMEST AHEAD OF AN APPROACHING COLD FRONT. OUTDOOR BURNING IS
DISCOURAGED IN THIS AREA.

ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE
WEST OF A LINE FROM LIBERAL TO HAYS. WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED. A FEW ISOLATED REPORTS OF MARGINAL SEVERE WINDS AND
SEVERE HAIL IS POSSIBLE IN THE STRONGER THUNDERSTORMS...BUT THE OVERALL
PROBABILITY FOR SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WIDELY SCATTERED TO ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY
THROUGH TUESDAY. SEVERE WEATHER IS A POSSIBILITY OVER THE WEEKEND
WITH THE MAIN THREATS BEING HAIL AND WIND. THERE IS NOT ENOUGH
CONFIDENCE TO ASCERTAIN THE SEVERE THREAT AT THIS POINT PAST THE
WEEKEND. PLEASE CONTINUE TO MONITOR FUTURE FORECAST UPDATES.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE SUNDAY AND MONDAY
FROM DODGE CITY WEST TO THE COLORADO BORDER AS TEMPERATURES WARM
UP AND RELATIVE HUMIDITIES DROP. OUTDOOR BURNING IS DISCOURAGED ON
THESE DAYS FOR THIS AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

36

In the hours before

Local storm report, Jun 17, 10:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1027 PM CDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HAIL             SCOTT CITY              38.48N 100.91W
06/17/2011  M2.00 INCH       SCOTT              KS   PUBLIC

&&

KSUGDEN
Local storm report, Jun 17, 10:34 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1034 PM CDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1027 PM     HAIL             1 N DEERFIELD           38.00N 101.13W
06/17/2011  E0.88 INCH       KEARNY             KS   PUBLIC

            HAIL ESTIMATED PEA TO NICKEL SIZE AND WINDS ESTIMATED 45
            TO 55 MPH.

&&

MB
Special weather statement, Jun 17, 10:38 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1038 PM CDT FRI JUN 17 2011

KSZ062-063-075>077-180415-
FINNEY-GRANT-GRAY-HASKELL-KEARNY-
1038 PM CDT FRI JUN 17 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT...HASKELL...
SOUTHEASTERN KEARNY...SOUTHWESTERN FINNEY AND SOUTHWESTERN GRAY
COUNTIES...

AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
OUTFLOW BOUNDARY FROM AN AREA OF SEVERE THUNDERSTORMS LOCATED IN
WESTERN FINNEY COUNTY WAS MOVING MOVING SOUTHEAST AT 25 MPH.

WINDS AROUND 50 MPH ARE POSSIBLE AS THIS OUTFLOW BOUNDARY PASSES.

LAT...LON 3778 10069 3756 10040 3741 10083 3741 10137
      3777 10120
TIME...MOT...LOC 0337Z 296DEG 24KT 3771 10105

18
Local storm report, Jun 17, 10:41 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1041 PM CDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             8 N GARDEN CITY         38.09N 100.86W
06/17/2011  E1.00 INCH       FINNEY             KS   PUBLIC

&&

JRJ
Special weather statement, Jun 17, 10:58 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1058 PM CDT FRI JUN 17 2011

KSZ061-180445-
HAMILTON-
958 PM MDT FRI JUN 17 2011

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY...

AT 953 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF HOLLY...OR 10 MILES SOUTHWEST OF
COOLIDGE...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

LAT...LON 3820 10205 3826 10205 3827 10204 3827 10187
      3825 10155 3774 10157 3775 10205
TIME...MOT...LOC 0358Z 270DEG 37KT 3796 10209

18
Local storm report, Jun 17, 11:05 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1105 PM CDT FRI JUN 17 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND GST     GARDEN CITY             37.98N 100.86W
06/17/2011  M66.00 MPH       FINNEY             KS   BROADCAST MEDIA

            MEASURED FROM THE KSN PINPOINT WEATHER LAB

&&

KSUGDEN

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:57 PM CDTSevere Thunderstorm WarningDDCHamilton48 min
Jun 17, 9:31 PM CDTSevere Thunderstorm WarningDDCScott59 min
Jun 17, 9:41 PM CDTSevere Thunderstorm WarningDDCHamilton, Kearny49 min
Jun 17, 10:12 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Kearny, Lane, Scott63 min
Jun 17, 10:22 PM CDTSevere Thunderstorm WarningDDCLane, Scott38 min
Jun 17, 10:38 PM CDTSpecial Weather StatementDDCGrant, Haskell37 min
Jun 17, 10:58 PM CDTSpecial Weather StatementDDCHamilton47 min
Jun 17, 11:02 PM CDTSevere Thunderstorm WarningDDCHamilton43 min
Jun 17, 11:35 PM CDTSevere Thunderstorm WarningDDCGrant, Hamilton, Kearny, Stanton40 min
Jun 17, 11:42 PM CDTSevere Thunderstorm WarningDDCFord, Gray48 min
Jun 18, 12:11 AM CDTSevere Thunderstorm WarningDDCEdwards, Hodgeman, Ness, Pawnee, Rush47 min
Jun 18, 12:14 AM CDTSevere Thunderstorm WarningDDCFinney, Haskell, Kearny46 min
Jun 18, 12:24 AM CDTSpecial Weather StatementDDCTrego51 min
Jun 18, 12:27 AM CDTSevere Thunderstorm WarningDDCFord17 min
Jun 18, 12:52 AM CDTSevere Thunderstorm WarningDDCEdwards, Pawnee, Stafford68 min
Jun 18, 12:58 AM CDTSpecial Weather StatementDDCPawnee, Rush47 min
Jun 18, 1:30 AM CDTSevere Thunderstorm WarningDDCEllis, Rush45 min
Jun 18, 3:07 AM CDTFire Weather WatchDDCClark, Finney, Ford, Grant, Gray, Hamilton and 8 more13 hr
Jun 18, 3:50 PM CDTRed Flag WarningDDCClark, Comanche, Edwards, Finney, Ford, Grant and 12 more29 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.